Mar 19, 2006
hiv for 15yrs , latley a lot of leg pain and trouble walking? what is this and waht are the systems of "norapthy"
Response from Dr. Henry
Pain in feet and legs can be due to a number of conditions. For HIV+ patients a major concern is peripheral neuropathy (can be due to either HIV itself or as a side effect of certain HIV medicatios such as the "D" drugs D4T, DDI, ddC). If the problem began first in toes then migrated up the legs then peripheral neuropathy is a strong consideration. A careful evaluation by your HIV specialist (sometimes with the help of a neurologist) can often sort out the possibilities and offer treatment suggestions. Other conditions (such as diabetes, other infections,other drugs, spinal cord compression, vitamin deficiencies, and others) can cause symptoms like you describe so a complete evaluation is important. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.